MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE, G3 PLUS GAMMA3®; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGET DEVICE, G3 PLUS GAMMA3®; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13201010
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that in removing a gamma nail from patient's left femur, a metal ring on the end of the targeter broke off and fell in the patient.The breakage was not noticed and was not caught with intra-operative x-rays.Post operative x-rays revealed the presence of the ring.The patient is due to have a total knee implant in the future, surgeon's plan is to remove the ring at that time.While the targeter is available for return, the ring currently remains in the patient.
 
Additional Manufacturer Narrative
The reported event that target device, g3 plus gamma3® was alleged of issue (g3 target device - detachment of c-ring) could be confirmed since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual inspection: the c ring was found to be missing in the returned device.C ring was found in the patient in the x-rays shared.Clinical opinion was taken for the patient shared by the x-ray.¿usually from the size and the shape of the body the ring is not expected to affect the tissue and the bone of the patient any further.However, it is localized right lateral to the tip of the greater trochanter.There is a bursa located and the tractus iliotibialis is passing that region.There are patients who show chronic inflammation of that area.This can be promoted by a foreign body.In such a case a removal might be necessary, but it is usually not urgent.Based on investigation, the root cause was attributed to be user related (misuse or mishandling during sterilization/cleaning or previous surgeries) it cannot be excluded that the missing c-ring was detached prior to the surgery during the cleaning process to achieve a proper cleaning result with the target device.During detachment the ring may have been deformed which may have affected the secure fit of the ring (loosening).A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TARGET DEVICE, G3 PLUS GAMMA3®
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7756109
Report Number0009610622-2018-00525
Device Sequence Number1118698
Product Code LXH
UDI-Device Identifier07613154972173
UDI-Public07613154972173
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13201010
Device Lot NumberKME905547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR